Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: I have tripped on P. cubensis mushrooms a couple of times with no problems. I have a friend that would like to do it with me, but he is worried about having an allergic reaction to them. He is not allergic to any other foods, including any other kind of edible mushrooms, but he thinks there's a chance he might be allergic to P. cubenis. Does he have a reason to be worried? Are they any known injuries or deaths related to allergic reactions?

A: There is certainly the possibility of someone having an acute allergic response to anything. At worst, the throat can swell, preventing breathing. There are reports of some people having mild to moderate allergic responses to psilocybin mushrooms, however we've never heard of anyone going into anyphylactic shock (acute allergic reaction) from them. Most reports I've heard about involve itching, rash, vomiting, etc. which are sometiems attributed to an allergic reaction.



While it's still possible that your friend could have a bad reaction to psilocybin mushrooms, the fact that he does not have any other allergies is generally a good indicator that allergy problems are unlikely.



If he decides to go ahead with it despite his concerns, one possibility is to not do a full dose the first time (this is a good idea when trying any drug for the first time). It's also important to realize that fixating on this concern about allergic reactions could be enough to bring about symptoms. One of the characteristics of psychedelics is that it can cause just about any experience, including apparent (but imagined) physical symptoms. Having an antihistamines such as benadryl or chlorpheniramine maleate (two popular antihistamines) on hand might help ease his concerns. So, I would suggest you tell your friend, if he choses to do it, to relax and try not to obsess about it.



aloha

-psilo-

Asked By : iwrk4satan
Answered By : psilo
Published Date : 12 / 9 / 2000
Last Edited Date : 12 / 9 / 2000
Question ID : 229

Categories: [ Health ] [ Mushrooms (Psilocybin) ]



Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)